Thunderstorm Wind, Butler
- When
- July 3, 3:33 PM EST to 3:35 PM EST
- Where
- Butler County, 2.13 mi E of Astoria
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.570, -84.430
A tree was downed.
Scattered thunderstorms developed during the afternoon hours in a hot and humid air mass that was in place across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours in a hot and humid air mass that was in place across the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 3, 3:07 PM EST, 26 minutes earlier.
Area Forecast Discussion
National Weather Service Wilmington OH
407 PM EDT Tue Jul 3 2018
.SYNOPSIS...
A ridge of high pressure will allow for very hot and humid conditions
for Wednesday. An approaching cold front will lead to an
increase in showers and thunderstorms Thursday afternoon into
Thursday night. Cooler and drier conditions are expected for the
weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers and thunderstorms have developed across southwestern
portions of the region. Expect coverage to increase through the
early evening hours especially across western and northwestern
portions of the forecast area, generally northwest of Interstate
71, in response to an upper level disturbance and decent
instability. An isolated strong to severe storms will be
possible in addition to pockets of heavy rain. Widespread severe
weather is not expected. Showers and thunderstorms will taper
off tonight.
Temperatures are somewhat variable with some cloud cover around
the region and thunderstorms. The combination of heat and
humidity today has led to another day with heat index values
near 100. Continued with the special weather statement for this
afternoon for heat mention. A warm night is expected overnight
with lows in the lower 70s. Some river valley fog will be
possible overnight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Expect Wednesday to be the warmest day with less thunderstorms
expected. Some afternoon thunderstorms across the north will
keep temperatures a few degrees cooler. Have heat advisory and
excessive heat warning in effect for Wednesday with heat index
values in excess of 100 expected across the entire region and
locations in the excessive heat warning in excess of 105.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
With the frontal boundary and associated convection sinking south
into the region Thursday into Thursday night, this will begin a
change in airmass. Both GFS and ECMWF coming in slightly quicker and
a little sharper with the frontal boundary passage. However, will
still be enough warm air dominance to yield Heat Index values near
100 to 103 for areas generally along and south of I-71 and into
portions of the Miami Valley. That being said, with consecutive days
of greater than 100 Heat Index per coordination with Hamilton and
Montgomery counties - cities of Cincinnati and Dayton, this will
mean excessive heat warning for these 2 urban counties continuing
through Thursday. With more widespread convection on Thursday
beginning a little earlier in the north, criteria will not be met
for Northern Miami valley and east Central Indiana.
Through the day Thursday, southern area will be dominated by the
increasingly suppressed ridging. Thursday afternoon and evening the
disturbance to the north will increase convection in an increasingly
unstable environment. Thursday afternoon and evening has the
greatest potential for more organized storms, with some severe
storms possible in SB Cape values near/approaching 4000 J/Kg. Not
much upper level support/shear, so main threat will be potential for
damaging winds. With the boundary very slow moving and continued
ample moisture and anomalously high PWATS, also some threat for
nuisance flooding, with even the potential for flash flooding.
With the front continuing to sag southward Thursday night,
thunderstorm potential continues into early Friday morning before
eventually dropping south of the area. Through the day Friday, drier
conditions and clearing skies under northerly flow as high pressure
again takes over. This high will slowly flatten out and drift toward
the east coast into early next week, with southerly flow on the
backside of the high bringing slowly increasing temperatures and
chances for storms especially in the southwest by early next week,
with storm chances again increasing through the entire area by mid
week.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will continue to develop and be near
the TAF sites today before decreasing in coverage later this
evening. Some fog will be possible during the overnight hours.
Cannot rule out an isolated thunderstorm on Wednesday, however
coverage will be a lot less and therefore decided to leave out
of the TAFs at this time.
OUTLOOK...Thunderstorms possible Thursday into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon to 8 PM EDT Wednesday for OHZ026-034-
035-042>046-051>054-056-060-062.
Excessive Heat Warning from noon to 8 PM EDT Wednesday for
OHZ055-063>065-070>074-078>082-088.
Heat Advisory from 8 PM Wednesday to 8 PM EDT Thursday for
OHZ055-063-064-070>073-078>082-088.
Excessive Heat Warning from noon Wednesday to 8 PM EDT
Thursday for OHZ061-077.
KY...Excessive Heat Warning from noon to 8 PM EDT Wednesday for
KYZ089>100.
Heat Advisory from 8 PM Wednesday to 8 PM EDT Thursday for
KYZ089>100.
IN...Heat Advisory from noon to 8 PM EDT Wednesday for INZ050-058-
059.
Excessive Heat Warning from noon to 8 PM EDT Wednesday for
INZ073>075-080.
Heat Advisory from 8 PM Wednesday to 8 PM EDT Thursday for
INZ073>075-080.
Heat Advisory from noon Wednesday to 8 PM EDT Thursday for
INZ066.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...JDR
AVIATION...NovakHazardous Weather Outlook National Weather Service Wilmington OH 355 PM EDT Tue Jul 3 2018 INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060-062-042000- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble- Greene- 355 PM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Heat index values in the 95 to 100 degree range will be possible through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat advisory in effect for Wednesday. In addition, heat index values will be in the middle to upper 90s on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ055-063-064-070>073-078>082-088-042000- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Franklin OH-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-Clermont- Brown-Highland-Adams-Pike-Scioto- 355 PM EDT Tue Jul 3 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Heat index values in the 95 to 100 degree range will be possible through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Heat Advisory. An excessive heat warning is in effect for Wednesday and a heat advisory for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ061-077-042000- Montgomery-Hamilton- 355 PM EDT Tue Jul 3 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Heat index values in the 95 to 100 degree range will be possible through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. An excessive heat warning is in effect for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ065-074-042000- Fairfield-Hocking- 355 PM EDT Tue Jul 3 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...This Afternoon and Tonight. Heat index values in the 95 to 100 degree range will be possible through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. An excessive heat warning is in effect for Wednesday. In addition, heat index values will be in the middle to upper 90s on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-042000- Franklin IN- 355 PM EDT Tue Jul 3 2018 ...HEAT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... This Hazardous Weather Outlook is for Southeast Indiana. .DAY ONE...This Afternoon and Tonight. Heat index values in the 95 to 100 degree range will be possible through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A heat advisory is in effect for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement National Weather Service Wilmington OH 116 PM EDT Tue Jul 3 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-032100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 116 PM EDT Tue Jul 3 2018 ...WARM AND HUMID CONDITIONS EXPECTED AGAIN THIS AFTERNOON... The combination of heat and humidity will allow for heat index values to top out in the mid 90s to near 100 degrees at times during the afternoon to early evening hours. Values will be cooler when and where thunderstorms occur. Anyone planning on being outside should take frequent breaks, and drink plenty of fluids. Remember to check on the elderly and people without air conditioning.
Special Weather Statement
National Weather Service Wilmington OH
334 PM EDT TUE JUL 3 2018
OHZ060-070-032000-
Butler OH-Preble OH-
334 PM EDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE AND NORTHWESTERN
BUTLER COUNTIES UNTIL 400 PM EDT...
At 334 PM EDT, radar indicated a strong thunderstorm over Darrtown,
moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Hamilton, Oxford, Camden, Gratis, Seven Mile, Darrtown, New Miami,
College Corner, Somerville, West Elkton, Hueston Woods State Park,
Collinsville, Morning Sun and Mcgonigle.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3965 8453 3942 8454 3939 8474 3961 8482
3962 8481
TIME...MOT...LOC 1934Z 167DEG 14KT 3948 8465
HatzosSpecial Weather Statement
National Weather Service Wilmington OH
335 PM EDT TUE JUL 3 2018
KYZ096-032000-
Pendleton KY-
335 PM EDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY UNTIL
400 PM EDT...
At 334 PM EDT, radar indicated a strong thunderstorm 10 miles
northwest of Cynthiana, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Falmouth, Morgan, Goforth, Marcus, Browning Corner and Mckinneysburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3855 8448 3868 8445 3870 8432 3866 8424
3859 8420 3858 8421 3856 8439 3856 8442
3854 8442 3853 8444 3854 8445 3853 8446
TIME...MOT...LOC 1934Z 204DEG 17KT 3852 8440
HatzosSpecial Weather Statement
National Weather Service Wilmington OH
337 PM EDT TUE JUL 3 2018
INZ074-032015-
Dearborn IN-
337 PM EDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DEARBORN COUNTY UNTIL
415 PM EDT...
At 337 PM EDT, radar indicated a strong thunderstorm near Aurora,
moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Bright, Hidden Valley, Dillsboro,
Guilford, Wilmington, Logan, Manchester, Mount Sinai, Dover,
Weisburg, New Alsace and Lawrenceville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3928 8506 3925 8483 3902 8492 3901 8493
3903 8507
TIME...MOT...LOC 1937Z 189DEG 16KT 3909 8497
HatzosSpecial Weather Statement
National Weather Service Wilmington OH
355 PM EDT TUE JUL 3 2018
INZ050-059-OHZ060-032030-
Union IN-Wayne IN-Preble OH-
355 PM EDT TUE JUL 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...EASTERN
UNION COUNTIES IN EAST CENTRAL INDIANA AND SOUTHWESTERN PREBLE
COUNTY IN WEST CENTRAL OHIO UNTIL 430 PM EDT...
At 354 PM EDT, radar indicated a strong thunderstorm over West
College Corner, moving north at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Richmond, Eaton, Liberty, Camden, West College Corner, Salem,
Abington, College Corner, Boston, Richmond Municipal Airport, Witts
Station, Fairhaven, Hueston Woods State Park, Goodwins Corner, West
Florence, Cottage Grove, Clifton, Morning Sun, Kitchel and
Muttonville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3958 8465 3956 8489 3973 8502 3979 8484
3978 8466
TIME...MOT...LOC 1954Z 163DEG 18KT 3957 8477
HatzosThe Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
4 thunderstorm wind. Local standard time, as filed.
A tree was downed.
Several trees were downed onto some power lines.
A tree was downed.
A tree was downed onto some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754695, 754696, 754697, 757713.